Tennessee, 2011Damaging Winds in Tennessee, April 11, 2011
April 11, 2011 · NWS MRX · 2 events in 2 counties and zones
Isolated thunderstorms developed along a boundary during the late evening hours. A few storms became severe and produced damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along a boundary during the late evening hours. A few storms became severe and produced damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 11, 6:15 PM CST, 45 minutes earlier.
Area forecast discussion, Apr 11, 6:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
815 PM EDT MON APR 11 2011
.DISCUSSION...UPDATED ZONES TO INCLUDE WW 132 AS CONVECTIVE LINE
APPROACHES THE PLATEAU COUNTIES. NO OTHER CHANGES PLANNED AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 55 68 42 74 47 / 90 20 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 41 70 44 / 90 30 0 0 10
OAK RIDGE, TN 54 63 40 69 45 / 90 30 0 0 10
TRI CITIES AIRPORT, TN 53 59 36 67 40 / 80 40 20 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM
Hazardous weather outlook, Apr 11, 2:23 AM CST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 AM EDT MON APR 11 2011
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
423 AM EDT MON APR 11 2011 /323 AM CDT MON APR 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL BE STRONG AND GUSTY AHEAD OF AN APPROACHING COLD FRONT
THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED LATE THIS AFTERNOON AND EVENING AS THE FRONT MOVES INTO
THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL
BEING THE MAIN CONCERNS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 11, 6:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
822 PM EDT MON APR 11 2011
TNZ081-082-098-120100-
BLEDSOE TN-MARION TN-SEQUATCHIE TN-
722 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE AND SEQUATCHIE
COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
MCMINNVILLE TO 17 MILES SOUTH OF SEWANEE...AND MOVING EAST AT 55 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JASPER...DUNLAP...
PIKEVILLE...MONTEAGLE...SOUTH PITTSBURG...WHITWELL...ORME...GRIFFITH
CREEK...CAGLE...MARTIN SPRINGS...HALETOWN (GUILD)...CARTWRIGHT...
POWELLS CROSSROADS...OLD CUMBERLAND...PALIO...LONE OAK...MOUNT
CREST...BRAYTON AND MELVINE.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
17
Thunderstorm Wind, Marion
- When
- April 11, 7:00 PM CST to 7:10 PM CST
- Where
- Marion County, South Pittsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.030, -85.700
Law enforcement personnel reported a couple of trees downed by thunderstorm wind in South Pittsburg.
Thunderstorm Wind, Knox
- When
- April 11, 11:25 PM EST to 11:35 PM EST
- Where
- Knox County, 4 mi N of Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.028, -83.930
Law enforcement personnel reported a couple of trees downed by thunderstorm wind north of Knoxville on Broadway Street near Fountain City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292189, 292190.